Psycho-Babble Medication Thread 64459

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Grrrr! Ativan dependent. How do I back off?

Posted by terra miller on May 27, 2001, at 21:48:55

I'm not sure how I got to this point. Some combination of increased anxiety from PTSD (time of year stuff, not like I can avoid it...long story) and that rev you get with wellbutrin. Whatever the reason, I can't seem to back off of the ativan.

I'm stuck at taking 1mg 2x a day. I try to drag it out, the times before I take another one. I can tell when I'm hurting: increased agitation and anxiety, jaw clenching, moderate panic, twitching eyes. Grrrrr. Then it didn't help that I had a MAJOR trigger come up two days ago and, after taking 1mg 90minutes previous, I took another 1mg. I've NEVER taken 2mg together like that. (But it did the trick and I slept, so I'm thankful.)

How do I back off of this so that I'm just using it on an "as needed" basis like I'm supposed to and want to be doing?

BTW I'm taking 75mg Wellbutrin IR 4x daily. I suppose I could add something else to counteract the ativan???

Thanks for your help.

Terra

 

Re: Grrrr! Ativan dependent. How do I back off?

Posted by DebbieLynn on May 28, 2001, at 9:40:48

In reply to Grrrr! Ativan dependent. How do I back off?, posted by terra miller on May 27, 2001, at 21:48:55

From what I understand, Wellbutrin can increase anxiety and agitation. It did for me. It does for a lot of people!!! I do not suffer from PTSD, I have generalized anxiety disorder. I have had panic attacks, many of them. I too take ativan to stop them. (.5mg) I currently take Effexor XR, and take 50 mg of Trazadone at night to help me sleep. The Effexor has help me tremendously with anxiety. I take 225 mg a day. I do not quite understand how this med works, but at different mgs it has different effects. The only drawback of Effexor, from what I understand, is the withdrawal effects when you try to wean from it. I will cross that bridge when I come to it.

OOPS, sorry to ramble...My opinion is to talk to your doctor, maybe decrease the mg? Maybe consider changing AD. It may do the trick, especially if you suffer from PTSD. By the way...I am an RN. in the mental health field, (believe it or not)

Good luck to you!!
Debbie

> I'm not sure how I got to this point. Some combination of increased anxiety from PTSD (time of year stuff, not like I can avoid it...long story) and that rev you get with wellbutrin. Whatever the reason, I can't seem to back off of the ativan.
>
> I'm stuck at taking 1mg 2x a day. I try to drag it out, the times before I take another one. I can tell when I'm hurting: increased agitation and anxiety, jaw clenching, moderate panic, twitching eyes. Grrrrr. Then it didn't help that I had a MAJOR trigger come up two days ago and, after taking 1mg 90minutes previous, I took another 1mg. I've NEVER taken 2mg together like that. (But it did the trick and I slept, so I'm thankful.)
>
> How do I back off of this so that I'm just using it on an "as needed" basis like I'm supposed to and want to be doing?
>
> BTW I'm taking 75mg Wellbutrin IR 4x daily. I suppose I could add something else to counteract the ativan???
>
> Thanks for your help.
>
> Terra

 

Re: Grrrr! Ativan dependent. How do I back off? DebbieLynn

Posted by terra miller on May 30, 2001, at 11:25:59

In reply to Re: Grrrr! Ativan dependent. How do I back off?, posted by DebbieLynn on May 28, 2001, at 9:40:48

> From what I understand, Wellbutrin can increase anxiety and agitation. It did for me. It does for a lot of people!!!

At first I had this side-effect big time. Now I just have the "normal" energy I need to be productive during the day. Totally grateful.

>I do not suffer from PTSD, I have generalized anxiety disorder. I have had panic attacks, many of them. I too take ativan to stop them. (.5mg) I currently take Effexor XR, and take 50 mg of Trazadone at night to help me sleep.

I've done this combination before myself. Amazed that .5mg does anything for you.... such different chemistries. I couldn't stay on the EffexorXR because of the agitation and anxiety. I also thought Trazadone was a great sleep inducer.

I think I am stuck. I'm in a heavy PTSD cycle so I've got to medicate that. I'm just so disappointed to be relying on the Ativan at this point. Grrrrr. It is very frustrating!

Thanks. Terra.

ps. Don't see pdoc for 3 more weeks. sigh.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.